MAUDE Adverse Event Report: CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER

CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502455
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the packaging of a.035 fixed-core j-curve 3mm x 260cm emerald guidewire was damaged.There was a ¿broken hole¿ in the back of an inner pouch packaging.The inner package was not opened and not re-shelved.There were no reports of patient injury.The device was not used in the patient.The condition was noticed before opening the package.The device was stored normally.The product was not damaged.Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35265471 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the packaging of an.035 fixed-core j-curve 3mm x 260cm emerald guidewire was damaged.There was a ¿broken hole¿ in the back of an inner pouch packaging.The inner package was not opened and not re-shelved.There were no reports of patient injury.The device was not used in the patient.The condition was noticed before opening the package.The device was stored normally.One non-sterile units of product ¿dgw.035 fc j3mm 260cm tef¿ was received coiled inside its original pouch.Visual inspection revealed a torn condition on the tyvek portion of the packaging (back of the inner pouch).A product history record (phr) review of lot 35265471 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿packaging/pouch/box-frayed/split/torn¿ was confirmed.A torn condition was found on the tyvek.Storage and/or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key17450895
Report Number9681477-2023-00121
Device Sequence Number7288929
Product Code DQX
UDI-Device Identifier10705032055031
UDI-Public(01)10705032055031(17)250831(10)35265471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number502455
Device Lot Number35265471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown